Alert archive / Guam / Wind Advisories in 2015

Wind Advisory 3, NWS Guam

August 1, 2015

NWS Guam issued this wind advisory at Aug 1, 2015, 9:49 PM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2015, 9:49 PM CDT (02:49 UTC)
Expired
Aug 2, 2015, 9:00 PM CDT
In force
23 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

054 
WWMY70 PGUM 020249
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
1249 PM CHST SUN AUG 2 2015

...STRONG WINDS TO THE SOUTH OF SOUDELOR WILL AFFECT GUAM...

.AS TROPICAL STORM SOUDELOR APPROACHES THE NORTHERN MARIANAS...
STRONG MONSOON FLOW INTO THE SOUTH SIDE OF IT WILL AFFECT GUAM.

GUZ001-021100-
/O.NEW.PGUM.WI.Y.0003.150802T0249Z-150803T0200Z/
GUAM-
1249 PM CHST SUN AUG 2 2015

...WIND ADVISORY IN EFFECT UNTIL NOON CHST MONDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CHST MONDAY.

* TIMING...WINDS WILL RISE THIS AFTERNOON THEN CONTINUE OVERNIGHT
  AND POSSIBLY INTO MONDAY MORNING.

* WINDS...NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH
  WILL BECOME WEST OVERNIGHT THEN TURN TO THE SOUTHWEST MONDAY.

* IMPACTS...BRING SMALL LOOSE OBJECTS INDOORS. TAKE DOWN CANOPIES
  AND OTHER LIGHTWEIGHT STRUCTURES THAT ARE NOT SECURELY ANCHORED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
824 
WWMY70 PGUM 021826
NPWMY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
426 AM CHST MON AUG 3 2015

...STRONG WINDS WILL CONTINUE THIS MORNING...

.TYPHOON SOUDELOR IS MOVING AWAY...BUT IT WILL STILL BE CLOSE
ENOUGH TO PRODUCE STRONG WINDS ON GUAM THIS MORNING.

GUZ001-030200-
/O.CON.PGUM.WI.Y.0003.000000T0000Z-150803T0200Z/
GUAM-
426 AM CHST MON AUG 3 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CHST TODAY...

* WINDS...SOUTHWEST WINDS OF 20 TO 35 MPH COULD GUST TO 45 MPH
  THIS MORNING. WINDS WILL COME FROM THE SOUTH TONIGHT AND
  DECREASE TO BETWEEN 20 AND 25 MPH.

* IMPACTS...BRING SMALL LOOSE OBJECTS INDOORS. TAKE DOWN
  CANOPIES AND OTHER LIGHTWEIGHT STRUCTURES THAT ARE NOT
  SECURELY ANCHORED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

MCELROY

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Aug 1, 3:43 PM CDT, 6 hours 6 minutes earlier.

Area forecast discussion, Aug 1, 3:43 PM CDT, 6 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
643 AM CHST SUN AUG 2 2015

.SYNOPSIS...
TROPICAL STORM SOUDELOR CONTINUES TO APPROACH THE MARIANAS AND IS
CENTERED ABOUT 250 MILES EAST OF SAIPAN. SOUDELOR HAS BECOME
BETTER ORGANIZED DURING THE PAST 6 HOURS AS CONVECTION SURROUNDING
THE CENTER HAS BECOME MORE VIGOROUS AND LARGER IN AREAL EXTENT.
OTHERWISE...MONSOONAL CONVECTION HAS REMAINED DETACHED FROM
SOUDELOR AND HAS CONCENTRATED NEAR THE MONSOON TROUGH TO THE
SOUTHEAST OF SOUDELOR.

&&

.DISCUSSION...
LATEST FORECAST ISSUANCE CLOSELY FOLLOWS CONTINUITY. LATEST
WARNING FROM THE JTWC BRINGS SOUDELOR THROUGH THE MARIANAS JUST TO
THE NORTH OF SAIPAN AS A MINIMAL TYPHOON...WHICH AGREES WELL WITH
THE INHERITED FORECAST GRIDS AND SCENARIO. MODELS CONTINUE TO
SUPPORT A WET MONSOONAL PATTERN AFTER SOUDELOR DEPARTS...SO KEPT
SCATTERED POPS IN THE FORECAST THROUGH WEDNESDAY.

&&

.MARINE...
LATEST ALTIMETRY AND BUOY READINGS CONTINUE TO SUPPORT LOW RIP
CURRENT RISK FOR EARLY THIS MORNING...BUT CONDITIONS WILL BE
DETERIORATING RAPIDLY AS SOUDELOR APPROACHES THE MARIANAS. WINDS
AND SEAS WILL PROBABLY EXCEED ADVISORY LEVELS FOR ALL THE FORECAST
ZONES BY LATER THIS EVENING OR TONIGHT.

&&

.TROPICAL SYSTEMS...
SOUDELOR IS DISPLAYING A BANDING EYE IN THE LATEST MICROWAVE
IMAGERY. LATEST ASCAT IMAGERY STILL SHOWS WIND RADII EXTENDING
FARTHER OUTWARD ON THE NORTH SIDE OF THIS TC. WIND GRIDS AND
FORECAST COVER THIS WELL. CURRENT FORECAST TRACK SUGGESTS THE
SAIPAN FORECAST ZONES WILL BE EXPERIENCING THE ROUGHEST WEATHER
WITHIN THE MARIANAS FORECAST DOMAIN TODAY AND TONIGHT. 18Z WARNING
FROM JTWC CARRIES SOUDELOR JUST TO THE NORTH OF SAIPAN AS A
MINIMAL TYPHOON JUST AFTER SUNSET THIS EVENING.

&&

.EASTERN MICRONESIA...
TROPICAL STORM SOUDELOR AND THE ASSOCIATED MONSOON TROUGH REMAIN
THE PRIMARY CONCERN FOR EASTERN MICRONESIA. AN ACTIVE WEATHER
PATTERN CONTINUES ACROSS THE REGION THOUGH MOST OF THE CONVECTION
IS NOW LIFTING FARTHER NORTH AWAY FROM THE FORECAST POINTS.
SCATTERED SHOWERS REMAIN OVER KOSRAE THIS MORNING AND ARE EXPECTED
TO MOVE OUT OF THE STATE LATER THIS AFTERNOON AND DRIFT FARTHER
WESTWARD OVER POHNPEI FOR TONIGHT. SHOWERS WILL BE ISOLATED OVER
POHNPEI THIS MORNING AND AFTERNOON UNTIL THE SHOWERS CURRENTLY
OVER KOSRAE REACH THE ISLAND. A DRIER PATTERN IS CURRENTLY IN
PLACE OVER MAJURO AND IS EXPECTED TO SLOWLY PUSH WESTWARD AS
SOUDELOR MOVES FARTHER WEST TOWARD THE MARIANAS. SHOWERS WILL
CONTINUE TO DECREASE OVER KOSRAE DURING THE NEXT FEW DAYS...THOUGH
A SLIGHT CHANCE OF THUNDER WILL CONTINUE THERE UNTIL MIDWEEK.
POHNPEI AND CHUUK WILL REMAIN UNDER THE INFLUENCE OF THE MONSOON
TROUGH THE LONGEST...THOUGH MOST OF THE CONVECTION WILL BE A BIT
FARTHER NORTH. BOTH POINTS ARE LIKELY TO SEE DEEP CONVECTION
THROUGH AT LEAST THE MIDDLE OF THE WEEK.

&&

.WESTERN MICRONESIA...
CHUUK DISCUSSION IS INCLUDED ABOVE WITH THE EASTERN MICRONESIAN
SECTION DUE TO A SIMILAR SYNOPTIC PATTERN.

THE MONSOON TROUGH REMAINS VERY ACTIVE ACROSS THE REPUBLIC OF
PALAU AND SOUTHERN YAP STATE. SCATTERED SHOWERS HAVE BRIEFLY
SHIFTED OUTSIDE OF KOROR WATERS...BUT ARE EXPECTED TO RETURN LATER
THIS MORNING AND CONTINUE THROUGH MONDAY. THOUGH COVERAGE IS
EXPECTED TO DECREASE MONDAY NIGHT...DEEP CONVECTION IS LIKELY TO
CONTINUE NEAR KOROR THROUGH AT LEAST THURSDAY. MOST OF THE
ACTIVITY WILL REMAIN SOUTH OF YAP THROUGH THE WEEK...BUT WILL
DRIFT CLOSE ENOUGH TO MAINTAIN MOSTLY CLOUDY CONDITIONS AND
ISOLATED THUNDERSTORMS THERE THROUGH THURSDAY.

THE GLOBAL WAVE MODEL INDICATES SEAS WILL CONTINUE TO BUILD ACROSS
PALAU AND YAP BY MIDWEEK DUE TO INCREASING WESTERLY WINDS. AT THE
SAME TIME...A LONGER PERIOD NORTHERLY SWELL IS FORECAST AS TROPICAL
STORM SOUDELOR PASSES TO THE NORTH OF BOTH LOCATIONS. THESE
CONDITIONS COULD RESULT IN HAZARDOUS SURF CONDITIONS FOR NORTHERN
AND WESTERN SHORES AND REEFS FOR YAP AND KOROR BY TUESDAY OR
WEDNESDAY.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...TROPICAL STORM WATCH FOR GUZ002.

     TYPHOON WARNING FOR GUZ003-004.

MARIANAS WATERS...TROPICAL STORM WATCH FOR PMZ152.

     TYPHOON WARNING FOR PMZ153-154.

&&

MCELROY/KLEESCHULTE

The office that day

Everything else NWS Guam issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:00 PM CDTSmall Craft AdvisoryGUM41 hr
Aug 1, 9:00 PM CDTSmall Craft Advisory for Hazardous SeasGUM66 hr
Aug 2, 12:54 PM CDTHigh Surf AdvisoryGUM6 days

Nearby

Wind Advisories in Guam, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.